Alert archive / California / Small Craft Advisories in 2010

Small Craft Advisory 19, NWS Eureka, CA

March 5, 2010

NWS Eureka, CA issued this small craft advisory at Mar 5, 2010, 1:48 AM PST. It took effect at Mar 5, 2010, 8:54 AM PST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2010, 1:48 AM PST (09:48 UTC)
In effect from
Mar 5, 2010, 8:54 AM PST
Expired
Mar 6, 2010, 2:01 PM PST
In force
29 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

221 
WHUS76 KEKA 050948
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
148 AM PST FRI MAR 5 2010

PZZ470-052315-
/O.NEW.KEKA.SC.Y.0019.100305T1800Z-100310T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
148 AM PST FRI MAR 5 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
PST TUESDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-475-052315-
/O.NEW.KEKA.SC.Y.0019.100305T2100Z-100310T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
148 AM PST FRI MAR 5 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
PST TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-052315-
/O.NEW.KEKA.SC.Y.0019.100306T0000Z-100310T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
148 AM PST FRI MAR 5 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM
PST TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
865 
WHUS76 KEKA 051654
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
854 AM PST FRI MAR 5 2010

PZZ450-470-475-060100-
/O.EXT.KEKA.SC.Y.0019.100305T1654Z-100310T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
854 AM PST FRI MAR 5 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST TUESDAY...

A LONG PERIOD NW SWELL WILL BUILD ACROSS THE WATERS TODAY...AND
PEAK NEAR 14 FEET LATE FRIDAY NIGHT BEFORE SLOWLY SUBSIDING ON
SATURDAY. ANOTHER LONG PERIOD SWELL WILL BUILD SUNDAY AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-060100-
/O.EXT.KEKA.SC.Y.0019.100305T1900Z-100310T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
854 AM PST FRI MAR 5 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST TUESDAY...

A LONG PERIOD NW SWELL WILL BUILD ACROSS THE WATERS TODAY...AND
PEAK NEAR 14 FEET LATE FRIDAY NIGHT BEFORE SLOWLY SUBSIDING ON
SATURDAY. ANOTHER LONG PERIOD SWELL WILL BUILD SUNDAY AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
934 
WHUS76 KEKA 052149
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
149 PM PST FRI MAR 5 2010

PZZ450-455-470-475-061200-
/O.EXT.KEKA.SC.Y.0019.000000T0000Z-100311T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
149 PM PST FRI MAR 5 2010

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL
10 PM PST WEDNESDAY...

A LONG PERIOD NW SWELL WILL CONTINUE TO BUILD ACROSS THE WATERS
THIS EVENING...AND PEAK NEAR 14 FEET LATE TONGIHT BEFORE SLOWLY
SUBSIDING ON SATURDAY. ANOTHER LONG PERIOD NW SWELL WILL BUILD
INTO THE WATERS SUNDAY NIGHT AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
328 
WHUS76 KEKA 061001
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
201 AM PST SAT MAR 6 2010

PZZ450-455-470-475-070015-
/O.CON.KEKA.SC.Y.0019.000000T0000Z-100311T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
201 AM PST SAT MAR 6 2010

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 10 PM PST WEDNESDAY...

A LONG PERIOD NORTHWEST SWELL WILL BEGIN TO SLOWLY SUBSIDE TODAY.
ANOTHER LONG PERIOD NORTHWEST SWELL WILL BUILD INTO THE WATERS
SUNDAY NIGHT AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO RESULT IN HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
149 
WHUS76 KEKA 061640
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
840 AM PST SAT MAR 6 2010

PZZ450-455-470-475-070045-
/O.CON.KEKA.SC.Y.0019.000000T0000Z-100311T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
840 AM PST SAT MAR 6 2010

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 10 PM PST WEDNESDAY...

A LONG PERIOD NORTHWEST SWELL WILL SLOWLY SUBSIDE TODAY. ANOTHER
LONG PERIOD NORTHWEST SWELL WILL BUILD INTO THE WATERS SUNDAY
NIGHT AND MONDAY...AND RE-INTENSIFY TUE NIGHT AND WED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO RESULT IN HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
333 
WHUS76 KEKA 062201
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
201 PM PST SAT MAR 6 2010


PZZ450-455-470-475-062315-
/O.CAN.KEKA.SC.Y.0019.000000T0000Z-100311T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
201 PM PST SAT MAR 6 2010

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NW SWELL HAS SUBSIDED TO BELOW 10 FEET. ANOTHER LONG PERIOD
NW SWELL WILL BUILD OVER THE WATERS SUNDAY NIGHT AND
MONDAY.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 2:30 PM PST, 11 hours 18 minutes earlier.

Area forecast discussion, Mar 4, 2:30 PM PST, 11 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
230 PM PST THU MAR 4 2010

.SYNOPSIS...ANOTHER LOW PRESSURE SYSTEM WILL BRING MORE RAIN AND
MOUNTAIN SNOW TO THE NORTH COAST BEGINNING LATE TONIGHT THROUGH FRIDAY
EVENING.

&&

.DISCUSSION...AN ELONGATED TROUGH CURRENTLY SITUATED ALONG 135W
LONGITUDE WILL APPROACH NRN CA OVERNIGHT. A WEAK UPPER LOW WILL
CUT OFF FROM THIS FEATURE AND DROP SOUTH. MODELS HAVE CONVERGED INTO TWO
CAMPS IN TERMS OF EXACTLY WHERE THIS LOW WILL TRACK. THE GFS/ECMWF
FAVORED A MORE WESTERLY TRACK (COUPLE HUNDRED MILES OFFSHORE)
WHEREAS THE NAM/CANADIAN MODELS TRACK THE LOW RIGHT ALONG THE
COAST. THE EXACT TRACK HAS FAR REACHING IMPLICATIONS IN TERMS OF
WINDS...PRECIP COVERAGE AND AMOUNTS...AND SNOW LEVELS. THE CURRENT
FCST SIDES WITH THE GFS...AND AFTER COORDINATING WITH OTHER
OFFICES AND ANALYZING THE SAT PIC, WE WILL MAKE FEW OVERALL
CHANGES. THE BULK OF THE PRECIP SHOULD ARRIVE ALONG THE NORTH
COAST LATE TONIGHT AND SPREAD SOUTH DURING THE MORNING HOURS. QPF
NUMBERS ARE EXPECTED TO MAX OUT AROUND 0.5 INCHES...WITH MUCH LESS
FARTHER TO THE EAST. CONSIDERING RESIDUAL COLD AIR AND THE SOURCE
REGION OF THIS NEXT SYSTEM (GULF OF ALASKA)...SNOW LEVELS ARE
EXPECTED TO HOVER AROUND 3000 FT. SNOW AMOUNTS MAY REACH AS MUCH
AS 5 INCHES...BUT OVERALL AMOUNTS SHOULD REMAIN BELOW ADVISORY
LEVELS. SHOWERS WILL TAPER OFF FROM NORTH TO SOUTH LATE IN THE DAY
WITH RIDGING POKING IN FRI NIGHT. SAT IS EXPECTED TO DRY WITH
ANOTHER FRONT APPROACHING FROM THE NW ON SUNDAY. JCA

&&

.AVIATION...LIGHT ONSHORE WINDS THIS AFTERNOON WILL WEAKEN AND SHIFT
OFFSHORE TONIGHT. CU THAT DEVELOPED OVER THE FOOTHILLS AND MOUNTAINS
THIS AFTERNOON SHOULD DISSIPATE A FEW HOURS AFTER SUNSET. STRATO CU
AND CIRRO STRATUS AHEAD OF AN APPROACHING COLD FRONT WILL MOVE
ACROSS THE REGION THIS EVENING. THE FRONT WILL PRODUCE MODERATE
GUSTY SOUTH WINDS AND LIGHT RAIN ALONG THE COAST EARLY FRIDAY
MORNING. TH

&&

.MARINE...WEST SWELL WILL CONTINUE TO SUBSIDE TONIGHT. THE 12Z
MODELS ARE IN GOOD AGREEMENT ON THE TIMING OF THE NEXT SURFACE
TROUGH...BUT NOT THE LOCATION. THE NAM FORECASTS A NORTHERN POSITION
OF THE TROUGH AND SUGGESTS THAT NORTH WINDS WILL FILL IN BEHIND THE
TROUGH FRI AFTERNOON. WHEREAS THE 12Z GFS FORECASTS A MORE SOUTHERN
POSITION OF THE TROUGH AND MAINTAINS SOUTH WINDS FRI AFTERNOON.
DECIDED TO MAINTAIN PREVIOUS WIND FORECAST DUE TO THE MODEL
UNCERTAINTY...BUT FORECAST CONFIDENCE IN THE WIND DIRECTION IS LOW.
REGARDLESS OF THE WIND DIRECTION WITH THE TROUGH PASSAGE...THE WIND
SPEEDS WILL REMAIN BELOW ADVISORY LEVEL THE VARYING MODELS ALL
FORECAST WIND SPEEDS TO REMAIN BELOW ADVISORY LEVEL. DESPITE THE
MODEL DIFFERENCES AS THE TROUGH NEARS THE COAST...THEY ARE IN GREAT
AGREEMENT ON THE STRENGTH AND POSITION OF THE TROUGH AS IT TRACKS
ALONG THE GOA/NE PAC. THEREFORE CONFIDENCE IN THE ENP/SWAN SWELL
FORECAST GENERATED FROM THE TROUGH IS GOOD...AND A LONG PERIOD NW
SWELL WILL BEGIN TO SPREAD THROUGH THE WATERS FRI AFTERNOON. THIS
SWELL WILL PEAK NEAR 14 FT LATE FRI NIGHT AND SLOWLY SUBSIDE SAT AND
SUN. ANOTHER TROUGH WILL MOVE ACROSS THE GOA SUN AND PRODUCE ANOTHER
MODERATE LONG PERIOD NW SWELL FOR THE NOR CA WATERS SUN NIGHT AND
MON. THE GFS IS A TAD MORE ROBUST WITH THIS TROUGH THAN OTHER MODELS
AND FORECAST CONFIDENCE ON THE TIMING AND HEIGHT OF THIS SWELL IS
LOW. TH

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SCA FOR HAZ SEAS ALL WATERS.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 4, 2:41 PM PST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
241 PM PST THU MAR 4 2010

CAZ001>004-076-052245-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
241 PM PST THU MAR 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.